Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 5 (2010), 229 -- 245


Mădălina Roxana Buneci

Abstract. The purpose of this paper is to study the notion of uniform continuity introduced in [1]. For a locally compact (not necessarily Hausdorff) groupoid endowed with pre-Haar systems (in the sense of [1] adapted to non-Hausdorff case) we prove that the space of bounded compactly supported functions which are left and right uniformly continuous on fibres can be made into a *-algebra and endowed with a (reduced) C*-norm. The advantage of working with uniformly continuous on fibres functions is the fact that even if the groupoid does not admit a continuous Haar system, various C*-algebras can be associated with it.

2010 Mathematics Subject Classification: 22A22; 43A05; 46L05.
Keywords: Locally compact groupoid; Uniform continuity; Pre-Haar system; C*-algebra.

Full text


  1. M. Buneci, Haar systems and homomorphism on groupoids, Operator algebras and mathematical physics (Constanta, 2001), 35--49, Theta, Bucharest, 2003. MR2018222(2004j:22006).

  2. M. Buneci, Convolution algebras for topological groupoids with locally compact fibres, to appear in Opuscula Mathematica.

  3. A. Connes, Sur la theorie noncommutative de l'integration, Lecture Notes in Math. Springer-Verlag, Berlin 725 (1979) 19-143. MR0548112(81g:46090). Zbl 0412.46053.

  4. M. Khoshkam and G. Skandalis, Regular representation of groupoid C* -algebras and applications to inverse semigroups, J. Reine Angew. Math. 546 (2002), 47--72. MR1900993(2003f:46084). Zbl 1029.46082.

  5. J. Renault, A groupoid approach to C* - algebras, Lecture Notes in Math., Springer-Verlag, 793, 1980. MR0584266(82h:46075). Zbl 0433.46049.

  6. A.K. Seda, On the continuity of Haar measure on topological groupoids, Proc. Amer. Math. Soc., 96 (1986), 115-120. MR0813822(87m:46146). Zbl 0593.28015.

  7. K. Thomsen, Semi étale groupoids and applications. arXiv: math.OA/0901.2221.

  8. J.L. Tu, Non-Hausdorff groupoids, proper Actions and K-theory, Documenta Math. 9(2004), 565--597. MR2117427(2005h:22004). Zbl 1058.22005.

  9. J. Westman, Nontransitive groupoid algebras, Univ. of California at Irvine, 1967.

\noindent Mădălina Buneci
University Constantin Brâncuşi,
Str. Geneva, Nr. 3, 210136 Târgu-Jiu, Romania.
e-mail: ada@utgjiu.ro